Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

On pill-Gine for mild acne. Will it cause weight gain. Worried about blood clots?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
Hi just being put on the pill-Ginet,for mild acne...will it make me gain weight,I'm worried about that and also about blood clots
Posted Sun, 23 Jun 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 30 minutes later
Thanks for writing to us.
The above mentioned pill is a hormonal pill containing ethynyl estradiol and cyproterone acetate. It is used for contraception, irregular menses, hirsutism, acne etc.
Though there could be many precipitating factors for acne, the most common in your age is hormonal derangement. Hence ginette was added. We prescribe it quite commonly for hormonal or adult onset acne.
Now coming to side effects of OCPs. Weight gain may occur with any OCP as almost all pills cause fluid retention. But it is not seen in all users. It is mostly seen in first two to three months of use. So if being on the pill, you feel you have gained weight you may discuss the same with your doctor for either stopping the same or withholding it. Anyways if acne is mild, you wouldn't require it beyond a month or two. So chances of gaining weight is almost negligible
Now as far as blood clot formation is concerned, it is a serious but rare side effect. Before starting therapy, doctors usually check for risk factors of clot formation like smoking previous history of stroke, deep vein thrombosis or phlebitis, high BP etc. if you do not have such risk factors , chances of clot formation are rare.
So do not worry about these side effects, just continue with the medicine and remain in your doctor's follow up.
At the same time be vigilant and keep a track of any side effect while being on therapy.
Hope that helped.
Take care
Above answer was peer-reviewed by
Follow-up: On pill-Gine for mild acne. Will it cause weight gain. Worried about blood clots? 15 minutes later
Thank you for there anything I can do to minimize water retention?
Answered by Dr. Kalpana Pathak 1 hour later
Thanks for writing back.
Daily exercise/ walk, low sodium diet( do not add excess table salt) and less intake of refined carbohydrates would help.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor